MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure with an advance 35 lp low profile balloon catheter, the balloon popped.Another balloon was opened to complete the procedure.No unintended section of the device remained inside the patient's body.There were no reported adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, specifications, quality control data, and visual inspection of the returned device were conducted during the investigation.One used advance 35lp low profile balloon catheter was returned separated.An unknown wire guide was returned inserted through the distal separated portion of the balloon catheter.Catheter is separated at 74.0com from the proximal end.The distal separated section is 14.3cm in length.The balloon separated radially.The distal separated section of the balloon was accordioned.The balloon separated radially.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Per the physician, it was a "tight lesion" and "the vessel was highly calcified." there is no information regarding any difficulties encountered during the procedure.Therefore, based upon the information provided and the characteristics displayed, the most likely root cause may be related to user handling or patient anatomy.Per the quality engineering risk assessment, no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that during an unspecified procedure with an advance 35 lp low profile balloon catheter, the balloon popped.This reportedly occurred in association with a tight lesion on an unknown part of the body.The vessel was reportedly highly calcified.Another balloon was opened to complete the procedure.No unintended section of the device remained inside the patient's body.There were no reported adverse effects on the patient due to this occurrence.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6733658
Report Number1820334-2017-01818
Device Sequence Number724960
Product Code DQY
UDI-Device Identifier10827002523330
UDI-Public(01)10827002523330(17)191114(10)7441763
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-4-8.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;